MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD WHITE
Model Number 48345W-02
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, a partial fire occurred when a sureform 45 white reload was fired with a sureform curved-tip 45 stapler instrument.During lung resection, the customer was stapling across the pulmonary artery when in the middle of the firing, the stapler stopped working.The staples engaged up to the point of the knife blade.There were no malformed or unformed stapes, no visual exposure of the blade, and no tissue was stuck to the reload.The customer reported staples missing from the staple line there were no holes or gaps within the staple line.There were no error messages.The customer reported that minimal bleeding was observed but unexpected.No blood transfusion was required.However, the following information is unknown: the source and cause of the bleeding, the estimated blood loss associated with the bleeding, and what medical intervention (if any) was rendered due to the complication.A new stapler was installed and the procedure was completed as planned.Intuitive surgical, inc.(isi) has attempted to gather additional information regarding the reported event; however, no response has been received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the sureform 45 white reload to perform failure analysis.The stapler reload was analyzed and found to have the knife exposed within the knife track.The knife was exposed towards the middle of the returned reload.No cartridge or blade damage was confirmed.The sureform 45 stapler instrument was not returned.A review of the stapler logs show the sureform 45 curved-tip stapler instrument (lot #k10250911-0337), was installed on the system 12 times and fired 12 sureform 45 reloads (3 blue, 2 white, 2 blue, 4 green, 1 blue, in that order).On installs 1-3, 5-8, 10 and 12, the first clamps were successful, and the firings were each completed.On install 4, the first clamp was successful, but the firing was interrupted by a fault.System logs showed an error code at the same timestamp as the failed firing attempt, indicating the fault contributed to the failure.On install 9, the first clamp was incomplete.The next clamp was successful, and the firing was completed.On install 11, the first clamp was successful, and the firing was completed.After the 12th install, the instrument was removed and not used in the procedure again.There were no additional stapler related errors in the system logs.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated fields: h2 and h11.Additional information: intuitive surgical, inc.(isi) has received the sureform 45 stapler instrument associated with this complaint and completed investigations.A visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state and the instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions, and the grips opened and closed properly.The sureform 45 stapler instrument was tested in-house using a sureform 45 gray reload, and the instrument initialized, clamped, fired, and unclamped without any issues.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument was fully functional with no problems detected.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24329476
Report Number2955842-2026-04004
Device Sequence Number4810994
Product Code GDW
UDI-Device Identifier10886874117122
UDI-Public(01)10886874117122(10)K10250925
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48345W-02
Device Catalogue Number48345W
Device Lot NumberK10250925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic